Alert archive / Minnesota / Special Weather Statements in 2019
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Sep 11, 2019, 4:13 AM CDT for Wabasha County, Minnesota. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 11, 2019, 4:13 AM CDT (09:13 UTC)
- Expired
- Sep 11, 2019, 5:00 AM CDT
- In force
- 47 min
- Issued by
- NWS Twin Cities, MN
County Wabasha County, MN
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 9.2 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1774 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
726
WWUS83 KMPX 110913
SPSMPX
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
413 AM CDT Wed Sep 11 2019
MNZ078-WIZ024-026-111000-
Goodhue-Pierce-Pepin-
413 AM CDT Wed Sep 11 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN GOODHUE...WESTERN
PEPIN AND SOUTHEASTERN PIERCE COUNTIES...
At 413 AM CDT, a strong thunderstorm was located near Mazeppa, or 15
miles south of Red Wing, moving northeast at 30 mph.
Winds in excess of 30 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Zumbrota, Goodhue, Pepin, Plum City, Stockholm, Frontenac, Wacouta,
Bellechester, Porcupine, Frontenac State Park, Central Point and
Ella.
This includes U.S. Highway 61 between mile markers 82 and 87.
LAT...LON 4433 9271 4473 9226 4458 9203 4451 9205
4443 9217 4445 9224 4445 9243 4437 9243
4436 9255 4422 9255
TIME...MOT...LOC 0913Z 223DEG 28KT 4432 9255
$$
JLTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Sep 11, 1:15 AM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Sep 11, 1:15 AM CDT, 2 hours 58 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 115 AM CDT Wed Sep 11 2019 .SHORT TERM...(This evening through Wednesday night) Issued at 348 PM CDT Tue Sep 10 2019 Short term concern is severe convective threat Tonight and Wednesday night along with the heavy rain/flash flood threat. Sky finally broke out to attain forecast highs around 80 over much of the southern CWA. Sunshine will give way to increasing clouds this evening from the southwest along with increasing rain/thunder threat into the southwest area before 06z in the southwest and working east into west central WI after 09z. Various HIRES models continued their trend of developing convection over South Dakota/Nebraska region and shift east ahead of the propagating trough and development of low level jet into southwest MN late. High PW's to 1.75(2 to 3 standard deviations above normal) into southern MN by 12z Wed should provide some decent rainfall rates. The current QPF forecast has 1 to 2.5 inches into a small part of south central MN through 18z Wed. Contemplated flash flood watch for the southern 2 tier of counties along I-90 but believe convective system that does develop over South Dakota will be progressive through early Wed morning. Latest HRRR model trend does develop linear complex as it moves into southern MN late. Will need to monitor for severe convective wind threat per SPC Day1 outlook. System moves east during the early morning and should weaken as it moves east. Then convective setup for Wednesday afternoon and night will depend on overall movement of surface warm front. At the moment the front is forecast to remain over the southern third of the area through the afternoon. At least lower 80s expected into south central MN with 70s into southern MN with some 60s over the far northern CWA. Should see convection fire by late afternoon along/north of the front with all modes of severe weather possible along warm front and at least a wind threat with the propagation of the cold front. Heavy rainfall will remain a threat with another 1 to 2 inches possible over eastern central MN into a portion of west central WI. Flash flood threat may lift into this region if warm front lifts fast enough north into early Wed evening. Will have to monitor model trends for possible flood headline this period. .LONG TERM...(Thursday through Tuesday) Issued at 348 PM CDT Tue Sep 10 2019 We will not be out of the woods with the threat for severe weather and heavy rainfall on Thursday. At daybreak Thursday, the mid/upper trough is progged to be over the western Dakotas, with the surface low entering southwestern Minnesota. Expect showers and thunderstorms to be be ongoing Thursday morning as overrunning continues. We really don't look to see a break until the cold front passes Thursday night. Given PWATS still nearing 2 inches, heavy rainfall will remain a concern. The severe weather threat will be contingent on where boundaries are located and how much instability we can tap into. Showers look to be possible on Friday in the cyclonic flow behind the departing trough, primarily over central MN/WI. Zonal flow then develops for the weekend, which will mean an overall trend to drier weather but we can't rule out a hit or miss shower. A deepening trough over the western CONUS induces mid-level ridging over the north central CONUS early next week. This will mean a return to above normal temperatures with highs in the upper 70s and lower 80s looking likely for Monday and Tuesday. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 115 AM CDT Wed Sep 11 2019 Incoming storms are a couple hours ahead of most CAMs, but existing TAFs leaned fast, so we're okay there. Thunder looks to get about as far north as MSP/RNH/EAU, but heaviest weather will remain across southern MN. Behind these storms it's moist east flow north of a warm front (which looks to remain down along the I-90 corridor), so we should see rather expansive IFR/low MVFR stratus form in the morning. Confidence lower in when storms fire in the afternoon/evening, but with upper ridging overhead, agree with the idea of the NAMnest/HRRR that the next round of storms really gets going after 3z Thursday, with only scattered convection before that. KMSP...Storms look to move into the MSP airspace between 8z and 9z and will likely see rain with occasional thunder out to between 12z and 14z. Being north of the warm front, we're likely look at IFR/MVFR cigs much of today. Scattered storms possible after 22z this afternoon, but next show looks to really get cranking around 6z. /OUTLOOK FOR KMSP/ THU...MVFR/IFR. TSRA likely. Wind SE at 10 bcmg SW at 20 kts. FRI...VFR/MVFR possible. Wind W at 20G30 kts. SAT...VFR. Chc MVFR/TSRA late. Wind S at 10G20 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...Flash Flood Watch until 9 AM CDT this morning for MNZ082-091>093. && SHORT TERM...DWE LONG TERM...LS AVIATION...MPG
Hazardous weather outlook, Sep 10, 9:13 PM CDT, 7 hours before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 913 PM CDT Tue Sep 10 2019 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 120215- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 913 PM CDT Tue Sep 10 2019 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...Tonight Thunderstorms are likely late tonight over southwest into south central Minnesota. Heavy rainfall is the primary threat, but damaging wind is also possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Multiple rounds of thunderstorms are expected Wednesday through Thursday evening. Heavy rain and flooding is the primary threat with this storms, especially in southern Minnesota. Severe weather is also possible. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed and rainfall reports are appreciated. jrb
In the hours before
Special weather statement, Sep 11, 1:24 AM CDT, 2 hours 49 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
124 AM CDT Wed Sep 11 2019
MNZ073-074-110715-
Brown-Redwood-
124 AM CDT Wed Sep 11 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN REDWOOD AND BROWN
COUNTIES...
At 124 AM CDT, a strong thunderstorm was located near Jeffers, or 15
miles northwest of Windom, moving northeast at 60 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
New Ulm, Sleepy Eye, Springfield, Morgan, Lamberton, Wabasso,
Comfrey, Sanborn, Clements, Revere, Evan and Wanda.
This includes the following highways...
U.S. Highway 14 between mile markers 56 and 101.
U.S. Highway 71 between mile markers 52 and 73.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in The Twin Cities.
LAT...LON 4419 9510 4420 9512 4420 9537 4453 9519
4433 9448 4411 9489 4411 9509
TIME...MOT...LOC 0624Z 223DEG 51KT 4407 9526
JLTSpecial weather statement, Sep 11, 1:34 AM CDT, 2 hours 39 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
134 AM CDT Wed Sep 11 2019
MNZ075-083-110715-
Blue Earth-Nicollet-
134 AM CDT Wed Sep 11 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN BLUE EARTH AND
SOUTHEASTERN NICOLLET COUNTIES...
At 134 AM CDT, a strong thunderstorm was located near Vernon Center,
or 16 miles southwest of Mankato, moving north at 45 mph.
Winds in excess of 30 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Mankato, North Mankato, Lake Crystal, Eagle Lake, Nicollet, Good
Thunder, Amboy, Vernon Center, Garden City, Judson, Oshawa and
Skyline.
This includes the following highways...
U.S. Highway 14 between mile markers 114 and 138.
U.S. Highway 169 between mile markers 29 and 59, and near mile
marker 61.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4394 9437 4402 9437 4436 9427 4427 9401
4426 9403 4425 9401 4424 9402 4424 9391
4421 9382 4388 9415
TIME...MOT...LOC 0634Z 200DEG 38KT 4399 9423
JLTSpecial weather statement, Sep 11, 2:09 AM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Twin Cities/Chanhassen MN 209 AM CDT Wed Sep 11 2019 MNC013-103-110915- Blue Earth-Nicollet- 209 AM CDT Wed Sep 11 2019 ...URBAN AND SMALL STREAM FLOODING EXPECTED... Thunderstorms with heavy rain will cause minor flooding in the following counties... Blue Earth...Nicollet... * Until 415 AM CDT. * At 208 AM CDT, Doppler radar indicated heavy rain due to thunderstorms. This will cause urban and small stream flooding in the area. * Some locations that will experience flooding include... Mankato, North Mankato, Lake Crystal, Judson, Skyline and Mankato Airport. LAT...LON 4424 9388 4406 9389 4406 9420 4424 9421 JLT
Special weather statement, Sep 11, 2:34 AM CDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
234 AM CDT Wed Sep 11 2019
MNZ069-076-077-110815-
Le Sueur-Rice-Scott-
234 AM CDT Wed Sep 11 2019
...A STRONG THUNDERSTORM WILL AFFECT LE SUEUR...SOUTHWESTERN SCOTT
AND NORTHWESTERN RICE COUNTIES...
At 234 AM CDT, a strong thunderstorm was located near Cleveland, or 9
miles northeast of Mankato, moving northeast at 35 mph.
Winds in excess of 40 mph and nickel size hail are possible with this
storm.
Locations impacted include...
St. Peter, New Prague, Le Sueur, Lonsdale, Montgomery, Le Center,
Kasota, Elysian, Cleveland, Kilkenny, Heidelberg and St Thomas.
This includes U.S. Highway 169 between mile markers 81 and 83.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4421 9377 4424 9377 4424 9402 4430 9398
4434 9393 4436 9395 4461 9380 4452 9334
4419 9365
TIME...MOT...LOC 0734Z 218DEG 32KT 4428 9387
JLTSpecial weather statement, Sep 11, 3:27 AM CDT, 46 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
327 AM CDT Wed Sep 11 2019
MNZ070-077-078-110915-
Dakota-Rice-Goodhue-
327 AM CDT Wed Sep 11 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN DAKOTA...GOODHUE
AND NORTHEASTERN RICE COUNTIES...
At 327 AM CDT, a strong thunderstorm was located over Kenyon, or 12
miles east of Faribault, moving northeast at 35 mph.
Winds in excess of 30 mph and dime size hail are possible with this
storm.
Locations impacted include...
Northfield, Red Wing, Hastings, Rosemount, Cannon Falls, Zumbrota,
Kenyon, Dundas, Goodhue, Stanton, Wanamingo and Welch.
This includes the following highways...
Interstate 35 between mile markers 62 and 66.
U.S. Highway 61 between mile markers 91 and 104.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4439 9334 4477 9297 4458 9255 4457 9255
4457 9253 4448 9232 4445 9236 4445 9243
4440 9243 4436 9250 4437 9254 4433 9255
4420 9274 4419 9301
TIME...MOT...LOC 0827Z 223DEG 29KT 4429 9302
JLTSpecial weather statement, Sep 11, 4:13 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
413 AM CDT Wed Sep 11 2019
MNZ078-WIZ024-026-111000-
Goodhue-Pierce-Pepin-
413 AM CDT Wed Sep 11 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN GOODHUE...WESTERN
PEPIN AND SOUTHEASTERN PIERCE COUNTIES...
At 413 AM CDT, a strong thunderstorm was located near Mazeppa, or 15
miles south of Red Wing, moving northeast at 30 mph.
Winds in excess of 30 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Zumbrota, Goodhue, Pepin, Plum City, Stockholm, Frontenac, Wacouta,
Bellechester, Porcupine, Frontenac State Park, Central Point and
Ella.
This includes U.S. Highway 61 between mile markers 82 and 87.
LAT...LON 4433 9271 4473 9226 4458 9203 4451 9205
4443 9217 4445 9224 4445 9243 4437 9243
4436 9255 4422 9255
TIME...MOT...LOC 0913Z 223DEG 28KT 4432 9255
JLTThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 8:11 PM CDT | Flash Flood Watch | MPX | Faribault, Freeborn, Martin, Watonwan | 9 hr |
| Sep 11, 12:57 AM CDT | Special Weather Statement | MPX | Blue Earth, Watonwan | 33 min |
| Sep 11, 1:24 AM CDT | Special Weather Statement | MPX | Brown, Redwood | 51 min |
| Sep 11, 1:34 AM CDT | Special Weather Statement | MPX | Blue Earth | 41 min |
| Sep 11, 2:09 AM CDT | Special Weather Statement | MPX | Blue Earth | 2 hr |
| Sep 11, 2:34 AM CDT | Special Weather Statement | MPX | Le Sueur | 41 min |
| Sep 11, 3:27 AM CDT | Special Weather Statement | MPX | Dakota, Goodhue | 48 min |
| Sep 11, 4:29 AM CDT | Special Weather Statement | MPX | Blue Earth, Le Sueur, Rice, Steele, Waseca | 2 hr |
| Sep 11, 3:22 PM CDT | Flash Flood Watch | MPX | Anoka, Blue Earth, Brown, Carver, Chippewa, Dakota and 24 more | 30 hr |
| Sep 11, 6:15 AM CDT | Special Weather Statement | MPX | Chippewa, Dunn, Eau Claire, Pepin | 30 min |
| Sep 11, 7:07 AM CDT | Special Weather Statement | MPX | Eau Claire | 83 min |
Nearby
Special Weather Statements in Minnesota, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.